On the Eneström–Kakeya theorem and its various forms in the quaternionic setting


  • Abdullah Mir Department of Mathematics, University of Kashmir, Srinagar, 190006, India




We study the extensions of the classical Eneström–Kakeya theorem and its various generalizations regarding the distribution of zeros of polynomials from the complex to the quaternionic setting. We aim to build upon the previous work by various authors and derive zero-free regions of some special regular functions of a quaternionic variable with restricted coefficients, namely quaternionic coefficients whose real and imaginary components or moduli of the coefficients satisfy suitable inequalities. The obtained results for this subclass of polynomials and slice regular functions produce generalizations of a number of results known in the literature on this subject.


Download data is not yet available.


A. Aziz and Q. G. Mohammad, On the zeros of a certain class of polynomials and related analytic functions, J. Math. Anal. Appl. 75 no. 2 (1980), 495–502.  DOI  MR  Zbl

N. Carney, R. Gardner, R. Keaton, and A. Powers, The Eneström-Kakeya theorem for polynomials of a quaternionic variable, J. Approx. Theory 250 (2020), 105325, 10 pp.  DOI  MR  Zbl

K. K. Dewan and M. Bidkham, On the Eneström-Kakeya theorem, J. Math. Anal. Appl. 180 no. 1 (1993), 29–36.  DOI  MR  Zbl

S. G. Gal and I. Sabadini, On Bernstein and Erdős-Lax's inequalities for quaternionic polynomials, C. R. Math. Acad. Sci. Paris 353 no. 1 (2015), 5–9.  DOI  MR  Zbl

R. B. Gardner and N. K. Govil, Eneström-Kakeya theorem and some of its generalizations, in Current topics in pure and computational complex analysis, Trends in Mathematics, Birkhäuser/Springer, New Delhi, 2014, pp. 171–199.  DOI  MR  Zbl

R. B. Gardner and M. A. Taylor, Generalization of an Eneström-Kakeya type theorem to the quaternions, Armen. J. Math. 14 (2022), Paper No. 9, 8 pp.  DOI  MR  Zbl

G. Gentili and C. Stoppato, Zeros of regular functions and polynomials of a quaternionic variable, Michigan Math. J. 56 no. 3 (2008), 655–667.  DOI  MR  Zbl

G. Gentili and D. C. Struppa, A new theory of regular functions of a quaternionic variable, Adv. Math. 216 no. 1 (2007), 279–301.  DOI  MR  Zbl

G. Gentili and D. C. Struppa, On the multiplicity of zeroes of polynomials with quaternionic coefficients, Milan J. Math. 76 (2008), 15–25.  DOI  MR  Zbl

A. Joyal, G. Labelle, and Q. I. Rahman, On the location of zeros of polynomials, Canad. Math. Bull. 10 (1967), 53–63.  DOI  MR  Zbl

T. Y. Lam, A first course in noncommutative rings, Graduate Texts in Mathematics 131, Springer-Verlag, New York, 1991.  DOI  MR  Zbl

M. Marden, Geometry of polynomials, second ed., Mathematical Surveys 3, American Mathematical Society, Providence, RI, 1966.  MR  Zbl

G. V. Milovanović, D. S. Mitrinović, and T. M. Rassias, Topics in polynomials: extremal problems, inequalities, zeros, World Scientific, River Edge, NJ, 1994.  DOI  MR  Zbl

I. Niven, Equations in quaternions, Amer. Math. Monthly 48 (1941), 654–661.  DOI  MR  Zbl

I. Niven, The roots of a quaternion, Amer. Math. Monthly 49 (1942), 386–388.  DOI  MR  Zbl

R. Serôdio and L.-S. Siu, Zeros of quaternion polynomials, Appl. Math. Lett. 14 no. 2 (2001), 237–239.  DOI  MR  Zbl

A. Sudbery, Quaternionic analysis, Math. Proc. Cambridge Philos. Soc. 85 no. 2 (1979), 199–225.  DOI  MR  Zbl

D. Tripathi, A note on Eneström-Kakeya theorem for a polynomial with quaternionic variable, Arab. J. Math. 9 no. 3 (2020), 707–714.  DOI  MR  Zbl